I had diverticulitis and my doctor gave me levaquin and flagyl. I've read some scary stories about levaquin, but I was so sick, I just took it and didn't think twice about it. Has anyone had an adverse delayed reaction to it?
morning G mc; Really all I can say is looking at most the stuff you are looking at if you look close all of these things are very rare and things that have happened right away. But I know I filled a lot or prescriptions for this combination more than I can even remember and never seen anyone have any problems. Try not to worry but if anything feels out after you have taken it call your doctor but very doughtful from my experience hang in there hope you feel better.
Your Levaquin link to side effects is seriously outdated. Please see FDA black box warnings and update.
Why are some comments in pending. This is bad for your sight
Don't risk taking this drug for any reason. Not worth the years of chronic pain. One side effect is death. I had a delayed reaction to this drug that has now destroyed tendons, joints, gastrointestinal system, central nervous system... you name it. It has totally destroyed my life. I'm now housebound with damaged eyesight and hearing. I am literally wasting away. This drug should be off the market.
Don't be fooled if you don't have an immediate reaction. It can be a time-bomb drug.
I had diverticulitis. Was given cipro and flagyl. Did not take flagyl because i was unfamiliar with it. I did take the cipro because i had taken it 10 years prior with no side effects. Well i have been suffering from day 8 of the prescription ever since. Almost 2 years. Body wide tendonosis leaving me unable to work. Cipro and levaquin are from the same source.
My husband took two days of it and then couldn't walk. His legs were put in casts and a wheel chair and he still cannot walk well. It has been a year and he still suffers from the pain. I have told everyone to not take this drug. A healthy 40 year old died two days later from taking it. His wife is working to get it off the market with the FDA. It is dangerous and not worth the gamble. Will you be the one? No one knows. The first person sued for 5 million dollars and won. They then put warnings on the package and no one can sue. It is so sad to read the people who are suffering right now. Just read their stories. I will work to get it off the market before someone else dies. Perfectly healthy people are now crippled. He just had a sinus infection...
I took levaquin for a sinus infection. I even read about the side effects online prior to taking levaquin. It was only an antibiotic, what was there to concerned about? My thought was, I am middle-aged and healthy those side effects only happen to older or unhealthy people? During the duration of time I was taking levaquin, I only experienced mild side effects. I experienced very slight nausea,1 episode of dizziness, and some moderate foot pain that only in the morning. None of the side effects were very concerning and nothing was extreme. After I finished taking the levaquin the side effects eventually subsided. Four months later I was devastated with side effects that are disabling. It took several weeks of research to connect the dots, and realize my symptoms were related. Every symptom I am experiencing is related to my taking levaquin and is practically text book, according to the fda and trusted resources, i.e. Mayo clinic.
The disconnect with levauin side effects are occurring because there is a dormant phase where you "seem" ok, then the side effects appear several months later and blind-side you! I took levaquin in October 2015, my symptoms appeared in February 2016. My debilitating side effects are way too lengthy to cover here. levaquin side effects are progressive and only worsen as time goes on.
Well, I certainly got a lot of swift responses to my question. Thank you all for your input. The bad news is, I AM SITTING HERE IN TEARS NOW, petrified of what I have to look forward to in a few months! And there isn't one single thing that I can do about it! I had experienced many weeks of excruciating pain and several tests before I was diagnosed with diverticulitis, and I had quite a nasty infection which had reached the point of being quite serious, which is why I was given the Levaquin and flagyl for my infection by my gastroenterologist. I had a CT scan with barium, in so much pain, took the antibiotics, and had my colonoscopy 2 weeks later. i had to sit every day with a heating pad on my right side in the pelvic area. So, the prescribed antibiotics seemed like a godsend to me at the time, and I was sure that a specialist would not give me anything that would harm me immediately, or later.
Now I feel, from the comments here, that I have a ticking time bomb inside of me, (impending damage from the levaquin), and there is not one single thing that I can do about it. I am so frustrated, mad, and frightened about what is ahead because of all this. It's just not fair. I am usually so conscientious about my health. What's a person to do???
Surely these bad health problems DON'T develop in MOST of the patients who have been prescribed it ???
The FDA recently updated the prescribing guidelines for all fluoroquinolone antibiotics to say that these should no longer be used as a first line treatment for none complicated infections due to the risk of permanent disability. I only wish that had been the case when I was prescribed Ciprofloxacin (same class as Levaquin) for suspected sinusitis almost 2 years ago.
Within 4 days of taking the antibiotic I was in the ER unable to walk. An MRI confirmed bilateral acchilles partial ruptures. I was diagnosed with fluoroquinolone induced tendionopathy, both legs had to be immobilized, and I have been in a wheelchair ever since then. It has been nearly 2 years. The pain is unbelievable. I have also been diagnosed now with toxic neuropathy (similar to chemo induced neuropathy & diabetic neuropathy). This was confirmed by a neuro skin biopsy. I also have been diagnosed with CRPS/RSD as a result of the autonomic nervous system damage these dangerous antibiotics caused me.
Before this happened I was a healthy active 37 year old. I had no health problems, no autoimmune diseases, no diabetes, no arthritis, nothing except the suspected sinusitis which I was given the drug for. Now I can't drive, can't cook, can't work, and can't even take a shower without assistance. I was not taking any other medications when this happened.
Even if it is rare (which some studies point to it isn't as rare as was once believed), it is not worth the risk of taking fluoroquinolone antibiotics unless you are dying of malaria or a bone infection, IMHO. My life is destroyed now and I am in a constant state of suffering. The medical community has been over prescribing these when there are other options in many many cases. I suggest anyone considering taking Levaquin, Cipro, Avelox, or any FQ, to please ask for another type of antibiotic. Ask for a culture if possible to be sure you have an infection and to see which antibiotic is appropriate.
Hi. These drugs interact with NSAIDS (such as Advil and Aleve) and cortisone. Limiting these can also help avoid or limit adverse reactions. Worrying will not help :) Instead, you can be proactive by avoiding anything contraindicated, by eating healthy, and being aware that when a strange symptom appears, it may be an adverse reaction and should be looked into before it gets really bad. Also, don't take any fluoroquinolone again unless there is no other option.
Thank you for all your responses. To those who had adverse reactions, (many that were painfully serious), my heart goes out to you. I wish you well.
This is what I have learned:
Just because a "qualified professional", a "specialist", or other "medical expert" prescribes you a medication, it doesn't mean you should assume that the prescription is "safe".
On the other hand, many people have been helped to lead better lives, and many lives have been saved, because of modern scientific research, improved medications and advanced technology.
It's not all bad. Let's give credit where credit is due, while continuing to show empathy to the people who have had these life-changing negative experiences in their health care. For this, I am sorry. Thank you for sharing your experiences. "G"
Yes severe resp reaction which required ER visit with hosp visit. Later developed neuropathy and now 7 yrs later am disabled.
Yes. 18 years of tendon pain in both legs and low testosterone after levaquin
I lost my sense of smell and taste. I barely have my 5 basic tastes of sweet, sour, etc. most tastes have been replaced with the taste of rotten garbage or chemicals. It has been 4 months since I lost it. 5 months since I used the levaquin.
Yes I was diagnosed a permanent peripheral neuropathy after taking Levaquin in 2008 the doctors didn't know what the cause of the peripheral neuropathy was only to find out later that it was caused by the Levaquin which I was suspicious off in the first place I guess maybe at the time there wasn't enough information on the drug but now I'm left permanently disabled looking back I noticed this severe reaction I had to the drug when I took it which I had put in the past and forgotten all about it after going through hundreds of tests looking for answers this is a very serious drug please be careful
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.